Jump to content
In this section we have spot diagnoses posted on a daily basis since June 2010, now over 1700! You can review the archived cases and read the suggested diagnoses by users and the final comment by Dr Uma Sundram, the Editor-in-Chief and main spot diagnosis host. Case are uploaded each week day by 10 a.m. UK time with the correct diagnosis will generally be posted at 8 p.m. UK time. Why not view the most recent spot diagnosis and proffer a diagnosis?

Case Number : Case 865 - 10th October Posted By: Guest

Please read the clinical history and view the images by clicking on them before you proffer your diagnosis.
Submitted Date :
   (0 reviews)

21 year-old male with necrotic lesions on the ears.

Case posted by Dr. Hafeez Diwan


  Report Record

User Feedback


Guest Saleem Taibjee

Posted

I think this might be vasculitis induced by levamisole used as a cutting agent in cocaine. The ears are a characteristic location.

Share this comment


Link to comment
share_externally

Guest Josko Bezic

Posted

Drug induced leucocytoclastic vasculitis.

Share this comment


Link to comment
share_externally

Dr. Saleem is probably correct. Two more considerations: tha age of the patient is consistent with cocaine abuse and the bilateral involvement of the ears are common is thie entity.
I read previously that this was a true vasculitis, but others authors tell that this is a vasculopathic process, with no true vasculitis. Would like to know the opinion of the colleagues.

Share this comment


Link to comment
share_externally

Guest Jim Davie MD

Posted

Fully agree with Saleem. Sparse neutrophils and rare red cells in vessel walls, and marked endothelial cell reactive ballooning, but no significant dermal hemorrhage, fibrin thrombi, or fibrinoid vessel wall changes.

The clinical history makes the diagnosis--sometimes without any help from us--as classic vasculitis findings can be subtle (as seen here) or occasionally absent. I wonder if the vasoconstrictive effects of cocaine are synergistic with the effects of levamisole-induced vasculitis, in precipitating an acute ischemia and subsequent necrosis.

Share this comment


Link to comment
share_externally

Robledo F. Rocha

Posted

I agree with Dr. Taibjee and go with neutrophilic vasculopathy related to the toxic effects of levamisole, a cocaine’s adulterant.

Share this comment


Link to comment
share_externally

Guest nitinkhirwadkar

Posted

Agree with Dr. Taibjee. Looks like Levamisole induced vasculopathy, characteristic site.

Share this comment


Link to comment
share_externally

Dr. Hafeez Diwan

Posted

Agree with the above. This is levamisole induced vasculitis.

Share this comment


Link to comment
share_externally

Guest Mazen charaf iddin

Posted

[quote name='Guest' timestamp='1381397853']
I think this might be vasculitis induced by levamisole used as a cutting agent in cocaine. The ears are a characteristic location.
[/quote]

Share this comment


Link to comment
share_externally



Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Loading...

×
×
  • Create New...